Hail, Hamilton
- When
- May 17, 3:25 PM EST
- Where
- Hamilton County, Harrison
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.117, -85.150
Penny size hail was reported in Harrison.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Penny size hail was reported in Harrison.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 17, 2:26 PM EST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 326 PM EDT MON MAY 17 2004 .SHORT TERM...TONIGHT AND TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER THE MOUNTAINS AND CUMBERLAND PLATEAU THIS AFTERNOON AND GRADUALLY SPREADING INTO THE VALLEYS. TEMPERATURES HAVE WARMED ABOVE GUIDANCE TO THE LOWER TO MID 80S AND DEWPOINTS ARE IN THE LOWER TO MID 60S. AIRMASS IS MODERATELY UNSTABLE WITH MSAS DATA SHOWING LIS OF -4 TO -7 ACROSS THE FORECAST AREA. HEAVY RAINFALL HAS OCCURRED IN SOME PLACES ON THE PLATEAU AND THE MOUNTAINS. CURRENT SURFACE MAP SHOWS HIGH PRESSURE RIDGE STILL OVER THE SOUTHEAST WITH DEEP MOISTURE ACROSS THE SOUTHEAST. A COLD FRONT STRETCHES ACROSS THE MIDWEST AND WILL MOVE SLOWLY SOUTHEAST THROUGH TUESDAY. BOUNDARIES LEFT OVER FROM TODAYS CONVECTION WILL LIKELY TRIGGER MORE CONVECTION TUESDAY BUT NOTHING ORGANIZED. ANY SEVERE STORMS WILL LIKELY BE VERY SHORT LIVED. HEAVY RAINFALL IS ALSO POSSIBLE. WILL GO A FEW DEGREES LOWER TONIGHT AND A FEW DEGREES HIGHER FOR MAXIMUMS ON GUIDANCE TUESDAY BASED ON DATA FOR THE PAST 24 HOURS. WILL HAVE A LITTLE HIGHER POPS IN THE MOUNTAINS THAN THE VALLEYS TONIGHT AND TUESDAY AND DROP OFF CHANCES IN THE EVENING AS CONVECTION DIES DOWN. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY...AN UPPER RIDGE WILL BE POSITIONED OVER THE EASTERN U.S. THOUGH MUCH OF THE EXTENDED. IN THE LOWER LEVELS...THE AIR MASS WILL REMAIN WEAKLY TO MODERATELY UNSTABLE WITH SUFFICIENT MOISTURE IN PLACE FOR CONVECTIVE ACTIVITY. THE CONVECTION WILL BE DIURNAL IN NATURE WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS GENERALLY CONFINED TO LATE AFTERNOON AND EVENING HOURS. && CHATTANOOGA, TN 63 84 64 83 / 40 40 30 30 KNOXVILLE, TN 62 82 63 82 / 40 40 30 30 BRISTOL, TN 58 81 61 81 / 40 40 30 30 OAK RIDGE, TN 62 81 62 81 / 40 40 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD/MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 455 AM EDT MON MAY 17 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-181000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 455 AM EDT (355 AM CDT) MON MAY 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TODAY AND TONIGHT. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL ONCE AGAIN DEVELOP TODAY WITH THE BEST COVERAGE ACROSS THE HIGHER ELEVATIONS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE PRODUCING LARGE HAIL... DAMAGING WINDS...TORRENTIAL RAINS...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... DAYTIME HEATING COMBINED WITH ABUNDANT MOISTURE WILL CONTINUE TO PRODUCE SCATTERED MAINLY AFTERNOON AND EVENING EACH DAY. THE BEST CHANCE OF STORMS WILL BE ACROSS THE HIGHER ELEVATIONS. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE PRODUCING LARGE HAIL...STRONG GUSTY WINDS...HEAVY RAINS...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH SUNDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
The Northeast Alabama radar (KHTX), 87 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395166.